MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F (; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F (; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redp4290 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "guide wire unraveled when removing guide wire from catheter after placed.There was no resistance advancing /placing the guide wire.Minimal resistance when wire was removed.Also noted hash marks were 10,20,30,40,30,20,10." no other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed and was determined to be use related.One 0.035 in.70 cm ¿j¿-tip guidewire was returned for evaluation.An initial visual observation showed use residue on the returned sample.The core wire of the guidewire was observed to be broken at its distal end and was found to be protruding from the coiled wire about 52.6 cm distal to the proximal end of the guidewire.The depth markers on the returned guidewire were observed to be present and correct.A microscopic observation revealed both weld tips of the guidewire were present and intact; however, the core wire of the guidewire was observed to have broken just proximal to the distal weld tip.The break sites of the core wire were observed to be tapered and the fracture surface was observed to be mostly flat and granular in texture.The majority of the coiled wire was observed to be slightly unraveled.The location and features of the fracture in the core wire of the returned guidewire are characteristic of excessive tensile (pulling) force.The product ifu states: ¿if unusual resistance is met during manipulation of the guidewire, discontinue the procedure and determine the cause of resistance before proceeding.Withdraw needle and guidewire if cause of resistance cannot be determined.¿ a lot history review (lhr) of redp4290 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "guide wire unraveled when removing guide wire from catheter after placed.There was no resistance advancing /placing the guide wire.Minimal resistance when wire was removed.

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F (
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9604547
Report Number3006260740-2020-00242
Device Sequence Number2677851
Product Code NIE
UDI-Device Identifier00801741086960
UDI-Public(01)00801741086960
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number5605200
Device Lot NumberREDP4290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Event Location Hospital
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 DA